Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 36, NWS Lubbock, TX

June 6, 20254 counties in Texas

NWS Lubbock, TX issued this tornado warning at Jun 6, 2025, 7:24 PM CDT for 4 counties in Texas. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2025, 7:24 PM CDT (00:24 UTC)
Expired
Jun 6, 2025, 8:00 PM CDT
In force
36 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX

The radar

The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 7:32 PM CDTTORNADO8 W Ropesville, TX
Jun 6, 7:43 PM CDTHAIL 23 E Ropesville, TX
Jun 6, 7:50 PM CDTHAIL 15 S Wolfforth, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 4:54 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2369 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2112 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

866 
WFUS54 KLUB 070024
TORLUB
TXC219-303-305-445-070100-
/O.NEW.KLUB.TO.W.0036.250607T0024Z-250607T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
724 PM CDT Fri Jun 6 2025

The National Weather Service in Lubbock Texas has issued a

* Tornado Warning for...
  Southwestern Lubbock County in northwestern Texas...
  Northwestern Lynn County in northwestern Texas...
  Northeastern Terry County in northwestern Texas...
  Southeastern Hockley County in northwestern Texas...

* Until 800 PM CDT.

* At 723 PM CDT, a confirmed tornado was located over Locketville, or
  13 miles south of Levelland, moving east at 35 mph.

  HAZARD...Damaging tornado.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southwestern Lubbock, northwestern Lynn, northeastern Terry and
  southeastern Hockley Counties, including the following locations...
  Ropesville and Meadow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3336 10238 3355 10243 3357 10209 3343 10199
      3320 10203
TIME...MOT...LOC 0023Z 286DEG 29KT 3340 10228 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

MC
2 follow-up statements
930 
WWUS54 KLUB 070034 RRA
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
734 PM CDT Fri Jun 6 2025

TXC219-303-305-445-070100-
/O.CON.KLUB.TO.W.0036.000000T0000Z-250607T0100Z/
Lubbock TX-Lynn TX-Terry TX-Hockley TX-
734 PM CDT Fri Jun 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN LUBBOCK...NORTHWESTERN LYNN...NORTHEASTERN TERRY AND
SOUTHEASTERN HOCKLEY COUNTIES...

At 734 PM CDT, a confirmed tornado was located 7 miles east of
Locketville, or 15 miles north of Brownfield, moving east at 30 mph.

HAZARD...Damaging tornado and two inch hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Locketville, Meadow, and Ropesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3337 10232 3355 10235 3357 10209 3343 10199
      3320 10203
TIME...MOT...LOC 0034Z 281DEG 27KT 3338 10218 

TORNADO...OBSERVED
MAX HAIL SIZE...2.00 IN

$$

MC
154 
WWUS54 KLUB 070044
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
744 PM CDT Fri Jun 6 2025

TXC219-303-305-445-070100-
/O.CON.KLUB.TO.W.0036.000000T0000Z-250607T0100Z/
Lubbock TX-Lynn TX-Terry TX-Hockley TX-
744 PM CDT Fri Jun 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN LUBBOCK...NORTHWESTERN LYNN...NORTHEASTERN TERRY AND
SOUTHEASTERN HOCKLEY COUNTIES...

At 744 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles west of Slide, or 16 miles northeast of
Brownfield, moving east at 30 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Weather spotters reported a funnel cloud.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Meadow and Ropesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3339 10226 3348 10223 3344 10206 3342 10199
      3320 10203
TIME...MOT...LOC 0044Z 284DEG 28KT 3337 10210 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

MC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:55 PM CDT, 29 minutes earlier. Its key messages:

  • Scattered severe thunderstorms to continue into this evening with the possibility for wind gusts up to 90 mph, hail up to softball size, localized flash flooding and tornadoes.
  • Severe thunderstorm chances remain expected each afternoon/evening through the end of the next week.
Area forecast discussion, Jun 6, 6:55 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
655 PM CDT Fri Jun 6 2025

...New AVIATION...

.KEY MESSAGES...

 - Scattered severe thunderstorms to continue into this evening
   with the possibility for wind gusts up to 90 mph, hail up to
   softball size, localized flash flooding and tornadoes.

 - Severe thunderstorm chances remain expected each
   afternoon/evening through the end of the next week.

&&

.UPDATE...
Issued at 1110 AM CDT Fri Jun 6 2025

We will have a similar severe weather setup to yesterday with some
subtle differences. Height changes aloft will be just about neutral
today within the southwesterly flow aloft. Although this will result
in a lack of subsidence today, there will still be a lack of large
scale ascent. The subsidence yesterday clearly did not affect the
strengthen of convection. Ultimately though, today may bring more
scattered convection rather than only a single supercell
thunderstorm like what we saw yesterday afternoon. A complicating
issue is the near surface wind fields. An outflow boundary was still
slowly dipping southward which originated from the Texas Panhandle
early this morning. Behind the boundary, winds immediately back to
the northeast but farther north, winds have already begun to veer
back to the east/southeast. The latest RAP forecasts generally have
a good handle on this feature and back the winds to the
east/southeast across the central South Plains this afternoon. Winds
will likely behave this way due to the strengthening surface low in
southeastern New Mexico. This surface boundary still appears to be
in the RAP forecast this afternoon around the time of initiation but
remains very subtle by that time. This will ultimately maximize low
level convergence around the southwestern South Plains into Lea
County New Mexico or so in close proximity to the surface low and
remnant outflow boundary.

The lack of low stratus today will yield much warmer surface
temperatures and therefore deeper boundary layer mixing and higher
cloud bases. This will not negate a tornado threat but will bring
lower probabilities than what we saw yesterday. Supercell
thunderstorms will continue to likely be surface based within the
deeply mixed boundary layer. The deeper mixing will also cause
surface dew points to mix out a bit more than yesterday dropping
into the upper 50s in southeastern New Mexico and lower 60s in the
southwestern South Plains. A strong surge of low level theta-e air
will occur within the southeasterly low level flow this afternoon.
It will orient itself into the peak area of low level convergence
where convective initiation is expected. This strong low level
moisture will also allow storms to sustain themselves well eastward
this evening into the eastern South Plains and Rolling Plains.
Although surface dew points will mix out a bit more today, warmer
temperatures will allow the cap to be breached roughly around 20Z or
so. Mixed layer instability values are forecast to be between 2500
and 3500 J/kg with continued steep mid level lapse rates and
relatively cool mid-level temperatures. Hodographs will be nearly
straight line promoting splitting supercells. Low level turning will
not initially be impressive with weaker near surface winds but will
increase late afternoon as a low level jet ramps up. The remnant
outflow boundary may locally enhance low level turning increasing
tornado probabilities. Otherwise, very large hail is anticipated
with a stronger chance of damaging wind gusts over what was observed
yesterday owing to the deeper mixed boundary layer. Lastly, a
precipitable water anomaly between 125 and 150 percent of normal will
exist along the remnant boundary promoting another flash flooding
threat within this corridor.

&&

.SHORT TERM...
(This evening through Saturday)
Issued at 213 PM CDT Fri Jun 6 2025

Much less convective activity is expected for Saturday. Large scale
ascent will continue to be absent with more zonal but stronger flow
aloft. An overnight MCS rolling across Colorado into Kansas will
send a convectively enhanced cold front through the area on Saturday
morning. Strong heating will continue to garner impressive
instability values with surface dew points in the 60s. However, this
front/outflow will most likely keep us capped during the afternoon
hours. Despite the front, temperatures will rise into the upper 80s
to lower 90s.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 213 PM CDT Fri Jun 6 2025

An active pattern remains expected through the end of next week.
Saturday will be the hottest and subsequently the most capped day.
This will inhibit any convective development, however a few storms
are possible late-day as a weak upper shortwave tracks across the
far SE Panhandle. Sunday looks very favorable for severe
thunderstorms as a broad upper trough and relatively strong surface
cold front approach from the north. Models are in good agreement
considering the lead time that greatest chances will occur across
the far SE Panhandle and Rolling Plains, with all showing a well-
defined MCS persisting through the evening hours. As a large upper
ridge develops to the west, a series of disturbances will
propagate across the area bringing daily afternoon/evening storm
chances each day thereafter.

&&

.AVIATION...
(00Z TAFS)
Issued at 635 PM CDT Fri Jun 6 2025

LBB has already been impacted by a severe thunderstorm, with large
hail and torrential rain at the terminal between 22Z and 23Z.
This activity has moved off to the east, with VFR currently in
place. However, additional scattered severe thunderstorms located
over the western South Plains is moving eastward and could impact
LBB and PVW around 01Z. Hail, erratic and strong winds and
torrential rainfall will accompany this activity. Farther east,
convection may impact CDS in the next hour or two, with better
chances later this evening (03Z-06Z, when a PROB30 was included).
Convection will wane and shift to the east of the terminals late.
In general, VFR is expected late tonight, though pockets of sub-
VFR fog/stratus is possible. A convectively aided front will move
through the terminals Saturday morning with a northeasterly wind
shift, and a better shot of MVFR stratus, especially at the
northern terminals, but also possible at LBB. Where stratus does
develop, it will gradually lift/scattered to VFR during the
afternoon. Best storm chances favor points south and east of the
terminals Saturday afternoon and evening.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...01
LONG TERM....19
AVIATION...23
Hazardous weather outlook, Jun 6, 2:28 PM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
228 PM CDT Fri Jun 6 2025

TXZ021>044-071930-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
228 PM CDT Fri Jun 6 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Severe thunderstorms are expected to develop across portions of the
Caprock and Rolling Plains this afternoon and evening. Strong wind
gusts up to 90 mph, very large hail up to softball size, and
tornadoes are possible with these thunderstorms. Intense rainfall
rates can be expected resulting in localized flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Severe thunderstorm chances return each afternoon and evening
beginning Sunday and continue through next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Jun 6, 6:25 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
625 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     Hail             12 S Morton             33.56N 102.82W
06/06/2025  E1.00 Inch       Cochran            TX   Public

            Report from mPING: Quarter (1.00 in.).

0540 PM     Hail             4 SW Bledsoe            33.57N 103.05W
06/06/2025  E0.75 Inch       Cochran            TX   Public

            Report from mPING: Dime (0.75 in.).

0539 PM     Hail             1 W Lubbock Int. Airpor 33.66N 101.83W
06/06/2025  E1.00 Inch       Lubbock            TX   Public

            Report from mPING: Quarter (1.00 in.).

0537 PM     Hail             2 SW Lubbock Int. Airpo 33.63N 101.82W
06/06/2025  E1.00 Inch       Lubbock            TX   Public

            Report from mPING: Quarter (1.00 in.).

0535 PM     Hail             2 SW Lubbock Int. Airpo 33.63N 101.82W
06/06/2025  E0.75 Inch       Lubbock            TX   Public

            Report from mPING: Dime (0.75 in.).

0506 PM     Hail             1 W Lubbock Int. Airpor 33.66N 101.83W
06/06/2025  E0.75 Inch       Lubbock            TX   Public

            Report from mPING: Dime (0.75 in.).

0457 PM     Hail             5 NW Lubbock            33.63N 101.90W
06/06/2025  E0.75 Inch       Lubbock            TX   Public

&&
Local storm report, Jun 6, 6:26 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
626 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     Hail             13 SE Bledsoe           33.54N 102.82W
06/06/2025  E1.75 Inch       Cochran            TX   Public

            Report from mPING: Golf Ball (1.75 in.).

&&
Local storm report, Jun 6, 6:53 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
653 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     Hail             6 S Whiteface           33.52N 102.61W
06/06/2025  E2.00 Inch       Cochran            TX   Public

            Report from mPING: Hen Egg (2.00 in.).

&&
Local storm report, Jun 6, 6:56 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
656 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     Hail             13 SE Bledsoe           33.53N 102.82W
06/06/2025  E2.50 Inch       Cochran            TX   Public

            Report from mPING: Tennis Ball (2.50 in.).

&&
Local storm report, Jun 6, 7:07 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
707 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     Tornado          1 NNW Sundown           33.47N 102.50W
06/06/2025                   Hockley            TX   Trained Spotter

&&
Local storm report, Jun 6, 7:21 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
721 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     Tornado          5 ESE Sundown           33.44N 102.41W
06/06/2025                   Hockley            TX   Trained Spotter

&&

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:10 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall, Motley65 min
Jun 6, 7:26 PM CDTTornado WarningLUBCrosby, Dickens, Garza, Kent34 min
Jun 6, 7:40 PM CDTSevere Thunderstorm Warning Destructive damage threatLUBHale, Hockley, Lamb, Lubbock50 min
Jun 6, 7:46 PM CDTFlash Flood WarningLUBCrosby, Dickens, Garza, Kent119 min
Jun 6, 7:55 PM CDTTornado WarningLUBDickens, Kent35 min
Jun 6, 7:57 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBHockley, Lubbock, Lynn, Terry48 min
Jun 6, 8:04 PM CDTSpecial Weather StatementLUBChildress, Hall26 min
Jun 6, 8:25 PM CDTTornado WarningLUBKent, Stonewall35 min
Jun 6, 8:29 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Floyd, Hale, Lubbock61 min
Jun 6, 8:32 PM CDTSpecial Weather StatementLUBChildress13 min
Jun 6, 8:45 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBGarza, Lynn45 min
Jun 6, 8:59 PM CDTSevere Thunderstorm WarningLUBKent, Stonewall61 min
Jun 6, 9:14 PM CDTSevere Thunderstorm WarningLUBGarza46 min
Jun 6, 9:23 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Dickens67 min
Jun 6, 9:49 PM CDTSevere Thunderstorm WarningLUBCrosby, Hockley, Lubbock56 min
Jun 6, 9:59 PM CDTSevere Thunderstorm WarningLUBStonewall31 min
Jun 6, 10:52 PM CDTSevere Thunderstorm WarningLUBDickens, Kent, King, Stonewall38 min
Jun 6, 11:28 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBStonewall35 min
Jun 7, 12:07 AM CDTSevere Thunderstorm WarningLUBParmer38 min
Jun 7, 12:31 AM CDTSevere Thunderstorm WarningLUBBailey59 min
Jun 7, 1:07 AM CDTSevere Thunderstorm WarningLUBFloyd, Hale53 min
Jun 7, 1:26 AM CDTSevere Thunderstorm WarningLUBBailey, Lamb64 min
Jun 7, 1:56 AM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Floyd, Hale64 min
Jun 7, 2:46 AM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Floyd, Motley59 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.